Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 11, 2004, 12:41 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 12:41 PM CDT (17:41 UTC)
- Expired
- May 11, 2004, 1:25 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Forrest County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 111741
SVRJAN
MSC035-073-111825-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 125 PM CDT
* AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER I-59 EXIT 59...OR ABOUT 5 MILES SOUTH OF
HATTIESBURG...MOVING NORTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR HATTIESBURG AT 1245 PM CDT
BE NEAR WEST HATTIESBURG AT 1250 PM CDT
BE NEAR OLOH AT 110 PM CDT
BE NEAR SUMRALL AT 120 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3113 8934 3126 8919 3144 8947 3143 8965
3129 8962
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:25 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 11, 11:25 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT TUE MAY 11 2004 .DISCUSSION... DOING A MESOSCALE/SYNOPTIC ANALYSIS THIS MORNING SHOWS A VARIETY OF FACTORS COMING TOGETHER FOR WIDESPREAD CONVECTIVE DEVELOPMENT THIS AFTERNOON: VERY LITTLE EVIDENCE OF CAPPING INVERSION ON MORNING SOUNDINGS AROUND THE REGION GOOD LOW LEVEL WAA REGIME SET UP OVER MOST OF SOUTHERN AND WESTERN CWA LOW TO MODERATE LEVELS OF INSTABILITY (1500-2500 SURFACE-BASED CAPE) PVA ENTERING THE REGION AS S/W APPROACHES THE MS RIVER DIFFERENTIAL HEATING BOUNDARY SETTING UP FROM NW TO SE ACROSS THE FORECAST AREA AND SEA-BREEZE TYPE CONVECTION MIGRATING TOWARD SOUTHEAST MS ZONES. THINKING IS THAT THE LEAST AMOUNT OF COVERAGE WILL BE ACHIEVED IN NORTHEAST MISSISSIPPI THIS AFTERNOON...BUT STILL WILL KEEP CHANCE HERE. I BUMPED UP POPS TO CATEGORICAL IN THE SOUTHEAST AND STRENGTHENED LIKELIES IN CENTRAL MS NEAR THE DIFF HEATING BOUNDARY. ONLY MINOR POPS ADJUSTMENT OTHERWISE. ONLY OTHER MAJOR ADJUSTMENTS WERE MADE TO TEMPERATURES...MAINLY LOWERING HIGHS AROUND ONE CATEGORY IN AREAS WHERE POPS WHERE STRENGTHENED. THE REASONING FOR THIS SHOULD BE SELF EVIDENT. UPDATES TO GRIDS HAVE BEEN MADE WITH ZONES COMING SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, May 11, 5:36 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 536 AM CDT TUE MAY 11 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121036- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 536 AM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY, MAY 18. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 42 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| May 11, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.